6 doctors weighed in:

Can medications cause peripheral nerve disorders?

6 doctors weighed in
Dr. Julian Bragg
Neurology
4 doctors agree

In brief: Yes

There are some medications that are associated with peripheral neuropathy, especially some chemotherapy agents.
Some of these can be at least partially counteracted by vitamin supplementation, but it varies from drug to drug.

In brief: Yes

There are some medications that are associated with peripheral neuropathy, especially some chemotherapy agents.
Some of these can be at least partially counteracted by vitamin supplementation, but it varies from drug to drug.
Dr. Julian Bragg
Dr. Julian Bragg
Thank
1 doctor agrees

In brief: Yes

Peripheral neuropathies can occur as adverse events secondary to a number of medicines.
Several cancer chemotherapies can have this complication, and more common drugs such as Dilantin may do this also. In some cases, use of vitamins concurrently could blunt the side effects. (e.g., metformin, by adding vitamin b-12 to the med).

In brief: Yes

Peripheral neuropathies can occur as adverse events secondary to a number of medicines.
Several cancer chemotherapies can have this complication, and more common drugs such as Dilantin may do this also. In some cases, use of vitamins concurrently could blunt the side effects. (e.g., metformin, by adding vitamin b-12 to the med).
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
Get help from a real doctor now
Dr. Jack Hinkle
Board Certified, Family Medicine
384K people helped
Continue
108,000 doctors available
Read more answers from doctors